Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 101, NWS Shreveport, LA

April 27, 2015Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 2015, 7:54 AM CDT for Grant Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2015, 7:54 AM CDT (12:54 UTC)
Expired
Apr 27, 2015, 8:45 AM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Grant Parish, LA

The radar

The Ft Polk radar (KPOE), 68 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 8:05 AM CDTTSTM WND DMGPollock, LATREES DOWN IN POLLOCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 6:01 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS54 KSHV 271254
SVRSHV
LAC043-271345-
/O.NEW.KSHV.SV.W.0101.150427T1254Z-150427T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT MON APR 27 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 845 AM CDT

* AT 753 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LENA TO ALEXANDRIA...MOVING NORTHEAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...TREES...AND POWER LINES. 

* LOCATIONS IMPACTED INCLUDE...
  COLFAX...POLLOCK...DRY PRONG...BENTLEY...FISHVILLE AND ALOHA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR NORTHWESTERN
LOUISIANA.

LAT...LON 3139 9264 3147 9270 3152 9272 3159 9279
      3163 9240 3163 9235 3162 9238 3159 9232
      3157 9232 3154 9228 3154 9230 3153 9227
      3150 9228 3151 9225 3148 9224 3149 9224
      3147 9222
TIME...MOT...LOC 1253Z 235DEG 48KT 3142 9278 3130 9245 

HAIL...<.75IN
WIND...60MPH
 
$$

ELEVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:33 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 27, 7:33 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 AM CDT MON APR 27 2015

.UPDATE...
UPDATED THE FORECAST TO REMOVE NORTHEAST TEXAS COUNTIES AND
NORTHWEST LOUISIANA PARISHES IN TORNADO WATCH NUMBER 125.
TORNADO WATCH NO LONGER IN EFFECT FOR ANY OF THE FORECAST AREA.
TORNADO WATCH NUMBER 126 CONTINUED IN EFFECT UNTIL 1 PM CDT.
ALSO LOWERED THE RAIN CHANCES AND QPF AMOUNTS FOR THOSE AREAS THAT
LOOKED TO BE DECREASING IN AREAL COVERAGE AND INTENSITIES OF
RAIN. /06/

&&

.DISCUSSION...
RAIN HAS DECREASED OVER PARTS OF THE FORECAST AREA IN NORTHEAST
TEXAS AND ACROSS PARTS OF SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS NORTH OF THE FRONTAL BOUNDARIES AND INVERTED TROUGH.
LATER TODAY HRRR MODEL DATA SHOWS ANOTHER DISTURBANCE MOVING INTO
PARTS OF EAST AND NORTHEAST TEXAS AND ACROSS SOUTHEAST OKLAHOMA
WHICH MAY PRODUCE ANOTHER ROUND OF SHOWERS IN THE LATE AFTERNOON
AND INTO THE EVENING. ALSO ACROSS REMAINING PARTS OF THE FORECAST
AREA INTO OTHER SECTIONS OF ARKANSAS...AND NORTH LOUISIANA. /06/

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT MON APR 27 2015/

UPDATE...
UPDATED THE FORECAST TO REMOVE 8 COUNTIES AND PARISHES FROM
TORNADO WATCH NUMBER 125 ACROSS NORTHEAST TEXAS AND NORTHWEST
LOUISIANA...AND TO INCLUDE 4 PARISHES IN A NEW TORNQADO WATCH
NUMBER 126 ACROSS LOWER PARTS OF NORTH CENTRAL LOUISIANA. /06/

DISCUSSION...
AN AREA OF SHOWERS AND STRONG TO SEVERE THUNDERSTORMS CONTINUED TO
MOVE ACROSS PARTS OF SAN AUGUSTINE AND SABINE COUNTIES IN EAST
TEXAS AND LOWER PARTS OF TOLEDO BEND AND PARTS OF SABINE PARISH IN
NORTHWEST LOUISIANA. STORMS WILL BE POSSIBLE ACROSS THE SOUTHERN
PARTS OF TORNADO WATCH 125 AND INTO TORNADO WATCH 126 DURING THE
REST OF THE MORNING. /06/

PREV DISCUSSION... /ISSUED 544 AM CDT MON APR 27 2015/

DISCUSSION...

EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE
OVER NORTH CENTRAL TEXAS SOUTHWEST OF THE DALLAS/FORT WORTH
METROPLEX AND REACHED INTO EAST TEXAS NEAR TYLER AND SOUTH OF
LONGVIEW AND ACROSS NORTH LOUISIANA SOUTH OF THE INTERSTATE 20
CORRIDOR. AN INVERTED SURFACE TROUGH OF LOW PRESSURE REACHED TO
THE NORTHEAST FROM THE LOW/S CENTER INTO CENTRAL OKLAHOMA AND
SOUTHERN KANSAS. AN OCCULDED FRONT REACHED TO THE NORTHWEST FROM
THE TEXAS LOW INTO SOUTHERN NEW MEXICO TO ANOTHER SMALL SURFACE
LOW PRESSURE AREA...AND A DRY LINE EXTENDED FROM SOUTHEAST NEW
MEXICO ACROSS WEST TEXAS INTO ANOTHER SURFACE LOW OVER SOUTH TEXAS
NEAR BROWNSVILLE.  SURFACE HIGH PRESSURE WAS CENTERED OVER
NORTHEAST ARKANSAS AND PROVIDING COLDER AIR INTO THE FOUR STATE
REGION. ALOFT A SERIES OF DISTURBANCES WERE EJECTING AROUND THE
BASE OF A CLOSED LOW OVER NEW MEXICO AND THE WESTERN PAN HANDLE
AREA OF TEXAS AND MOVING ACROSS THE SURFACE SYSTEMS PROVIDING LIFT
AND MOISTURE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS...SOME
OF WHICH WERE STRONG TO SEVERE...PRODUCING LOCALLY HEAVY RAINFALL
AND LARGE HAIL AND STRONG AND DAMAGING WINDS. WITH SUCH A COMPLEX
SYSTEM...MOVMENT OF THE STORMS WERE SLOW AND WILL RESULT IN VERY
HEAVY RAIN SINCE PRECIPITABLE WATER VALUES WERE FROM NEAR ONE INCH
TO NEAR ONE AND THREE TENTHS OF AN INCH ACROSS EAST TEXAS INTO
WESTERN LOUISIANA. THROUGH THE FIRST HALF OF THE WORK WEEK THE
UPPER LOW WILL MOVE SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE
RED RIVER AND INTO ARKANSAS AND NORTH LOUISIANA...NUDGING THE
SURFACE LOW/S SOUTH WITH THE COLD FRONT REACHING TO THE SOUTHEAST
INTO THE GULF OF MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF
THE PAN HANDLE AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST
INTO WEST TEXAS AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET
PERIOD FOR THE FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE
THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH
FLOODING...AND COOLER TEMPERATURES. BY LATE TUESDAY NIGHT THE
UPPER LOW PRESSURE SYSTEM WILL BE SHIFTINTG INTO NORTHWEST
MISSSISSIPPI...WESTERN TENNESSEE WITH ITS TRAILING TROUGH OF LOW
PRESSURE JUST EAST OF THE MISSISSIPPI RIVER AND INTO THE GULF OF
MEXICO WITH THE SURFACE LOW OVER SOUTH ALABAMA AND NORTHWEST
FLORIDA. WRAP AROUND MOISTURE WILL PROVIDE SHOWERS OVER EASTERN
SECTIONS OF NORTH CENTRAL LOUISIANA WITH THE RAIN ENDING BY
DAYBREAK WEDNESDAY MORNING. FOR THE REST OF THE EXTENDED FORECAST
PERIOD...HIGH PRESSURE ON THE SURFACE AND ALOFT WILL DOMAINTE THE
WEATHER PATTERN ACROSS THE FOUR STATE REGION WITH DRY CONDITIONS
FOR THE AREA THROUGH NEXT WEEKEND. ANOTHER UPPER LOW WILL DROP
SOUTH ACROSS THE EATERN STATES BUT THIS SYSTEM WILL BRUSH JUST
EAST OF OUR REGION AFFECTING THE TENNESSEE AND OHIO VALLEYS AND
THEN INTO THE SOUTHEAST STATES INTO THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  53  63  46 /  80  80  60  10
MLU  68  56  64  48 /  70  80  70  30
DEQ  65  49  60  42 /  80  80  60  10
TXK  66  51  61  46 /  80  80  60  10
ELD  66  51  59  44 /  70  80  70  30
TYR  71  54  64  47 /  80  80  40  10
GGG  71  53  63  48 /  80  80  40  10
LFK  73  59  68  50 /  80  80  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Apr 27, 7:51 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 AM CDT MON APR 27 2015

LAZ010-011-017>022-TXZ149>153-165>167-271700-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
751 AM CDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF DEEP EAST
TEXAS AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA
TODAY AND OVERNIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE
WITH DAYTIME HEATING AND ADDITIONAL DISTURBANCES MOVING OVER THE
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA AS AN UPPER LEVEL STORM SYSTEM SPREADS NEAR THE
RED RIVER OF NORTH TEXAS AND SOUTHWEST ARKANSAS AIDING WITH
THE NORTHERN SIDE OF A SURFACE LOW MOVING ACROSS PARTS OF EAST
TEXAS AND CENTRAL AND SOUTHERN LOUISIANA. SOME OF THE STORMS WILL
BE CAPABLE OF PRODUCING SEVERE STORMS UNTIL THE SYSTEM MOVES EAST
OF THE AREA EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
751 AM CDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE DECREASING THIS MORNING BUT LOOK
TO RETURN DURING THE AFTERNOON AS AN UPPER LEVEL DISTURBANCE
SPREADS INTO THE AREA. LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING
WILL BE ASSOCIATED WITH THE DEVELOPMENT OF STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA AS AN UPPER LEVEL STORM SYSTEM SPREADS NEAR THE
RED RIVER OF NORTH TEXAS AND SOUTHWEST ARKANSAS AIDING WITH
THE NORTHERN SIDE OF A SURFACE LOW MOVING ACROSS PARTS OF EAST
TEXAS AND CENTRAL AND SOUTHERN LOUISIANA. SOME OF THE STORMS WILL
BE CAPABLE OF PRODUCING SEVERE STORMS UNTIL THE SYSTEM MOVES EAST
OF THE AREA EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT.

06

In the hours before

Local storm report, Apr 27, 6:42 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 AM     TSTM WND DMG     1 E SAN AUGUSTINE       31.53N 94.10W
04/27/2015                   SAN AUGUSTINE      TX   911 CALL CENTER

            TREES DOWN AT THE INTERSECTION OF 353 AND
            147.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 6:52 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 AM     TSTM WND DMG     5 SSW SAN AUGUSTINE     31.47N 94.15W
04/27/2015                   SAN AUGUSTINE      TX   PUBLIC

            TREES DOWN ALONG COUNTY ROAD 332.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 6:55 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     2 SE RUSK               31.78N 95.13W
04/27/2015                   CHEROKEE           TX   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART
            OF CHEROKEE COUNTY.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 7:09 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     4 NNE HUDSON            31.38N 94.77W
04/27/2015                   ANGELINA           TX   CO-OP OBSERVER

            POWER IS OUT 11 MILES NW OF LUFKIN. 3.58
            INCHES OF RAIN IN 24 HOURS.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 7:18 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     PINELAND                31.25N 93.98W
04/27/2015                   SABINE             TX   911 CALL CENTER

            POWER OUTAGE IN PINELAND.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 7:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     1 NE REKLAW             31.88N 94.97W
04/27/2015                   RUSK               TX   911 CALL CENTER

            TREE DOWN ALONG COUNTY ROAD 4248.

&&

NWS SHREVEPORT LA
IRIS SYSTEM

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:36 AM CDTFlash Flood WarningSHVSabine3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.